MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4.5-2-MVI-3
Medical Device Problem Codes Separation Failure (2547); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for analysis.Imaging was provided and its analysis is currently ongoing.
 
Event or Problem Description
It was reported that a web device was implanted in a right ica aneurysm but would not detach after the use of the detachment controller.The microcatheter was used to push the implant off of the delivery pusher, but the implant dislodged from the aneurysm.A stent was used to tack the protruding web against the arterial wall.The patient was reported to have woke up from anesthesia neurologically intact.The device was used in the same case as the device reported in 2032493-2023-00635.
 
Additional Manufacturer Narrative
Correction: g4: on initial report, the date received by manufacturer was stated as march 8, 2023.This is a typo.The correct date is march 6, 2023.H5 : labeled for single use question was corrected to answer as yes.H8 usage of device was answered as initial use of device.Six (6) angiographic images are supplied for this investigation.They are all blurry and of poor quality.They are not labeled as to side, date or time.Two issues are described in this report (one in each ica).The review of the provided images is as follows: image 1: poor quality ica oblique roadmap with very little contrast material.A medium sized aneurysm is seen, possibly in the pcom area.A microcatheter with only a few mm of unopened web is seen at the neck of the aneurysm.Image 2: single shot unsubtracted lateral radiograph centered on skull base, no contrast.A well opened pipeline flow diverter spans from the high supraclinoid ica/proximal m1 to just below the ophthalmic segment.A web is seen adjacent to the pipeline, off the posterior wall of the supraclinoid ica.Image 3: different, ap-ish projection, of the same as xavier bad web 2.I see a web with a lot of skull bone superimposed.The image is not interpretable.Image 4: same as xavier bad web 2, but with some small amount of contrast injected.Image 5: single shot unsubtracted ap radiograph centered on skull base; contrast seen in left ica circulation.A web is seen end-on in the proximal 1/3 of the supraclinoid ica, as both distal and proximal markers are almost superimposed.Image 6: single shot unsubtracted lateral radiograph centered on skull base, no contrast.A second well opened pipeline is seen spanning from the high supraclinoid ica to just below the ophthalmic segment.Posterior to it is a second web device.The previously described contralateral web and pipeline are also seen on this image.The complication described is not explained by these images.Without the return and physical evaluation of the device, the investigation cannot determine if a condition exists that would have caused on contributed to the reported event.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC.
35 enterprise
aliso viejo 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo 92656
7142478000
MDR Report Key16632976
Report Number2032493-2023-00636
Device Sequence Number7179815
Product Code OPR
UDI-Device Identifier00842429110799
UDI-Public(01)00842429110799(11)220607(17)250531(10)0000202703
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberW5-4.5-2-MVI-3
Device Catalogue NumberW5-4.5-2
Device Lot Number0000202703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale